MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-022-35-2009
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 02-012-60-1425, logic stem ext 14mm x 25mm, 5626824, 02-020-11-0220, truliant ps cem fem ps cem left sz 2, 4876787, 02-022-45-2020, truliant tib fit tray cem sz 2f / 2t, 4750300, 200-07-32, advanced patella 32mm 3 peg implant, 5724067, 204-70-00, tibial stem ext.Screw, 5721095.
 
Event or Problem Description
As reported, approximately 3.5 years post op the initial tsa, this 70 y/o female patient was revised due to aseptic femoral loosening and recalled polyethylene insert.The case report form indicates this event is definitely related to devices and procedure.This event report was received through clinical data collection activities.
 
Additional Manufacturer Narrative
Section h10: h3: the femoral loosening reported is most likely the result of either a weakened biologic integration of the femoral component at the bone-implant interface or mechanical loss of fixation at the cement-implant interface.However, the failure cannot be confirmed as the device was not returned for investigation, pre-revision x-rays were unable to be obtained, and potential contributions from the type of cement used, cementing technique, or environmental conditions in the operating room at the time of implantation cannot be determined from the provided information.Patient-related conditions and/or inclusion of the implanted polyethylene in the packaging recall may also have been contributing factors to the revision.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: a, c, d, e, g.The femoral loosening reported is most likely the result of either a weakened biologic integration of the femoral component at the bone-implant interface or mechanical loss of fixation at the cement-implant interface.However, the failure cannot be confirmed as the device was not returned for investigation, pre-revision x-rays were unable to be obtained, and potential contributions from the type of cement used, cementing technique, or environmental conditions in the operating room at the time of implantation cannot be determined from the provided information.Patient-related conditions and/or inclusion of the implanted polyethylene in the packaging recall may also have been contributing factors to the revision.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16064131
Report Number1038671-2022-01635
Device Sequence Number2009815
Product Code JWH
UDI-Device Identifier10885862304063
UDI-Public10885862304063
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2025
Device Model Number02-022-35-2009
Device Catalogue Number02-022-35-2009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer10/11/2023
01/22/2025
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date11/02/2023
01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight121 KG
Patient EthnicityNon Hispanic
Patient RaceWhite